Welcome, Guest. Please login or register.
October 19, 2021, 05:36:18 am

Login with username, password and session length


Members
Stats
  • Total Posts: 762010
  • Total Topics: 64699
  • Online Today: 88
  • Online Ever: 5484
  • (June 18, 2021, 11:15:29 pm)
Users Online
Users: 0
Guests: 61
Total: 61

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Do I Have HIV?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Anyone taking a PI  (Read 2725 times)

0 Members and 1 Guest are viewing this topic.

Offline frankva

  • Member
  • Posts: 18
Anyone taking a PI
« on: February 12, 2021, 01:38:43 pm »
I started on tivakay and descovy. I had 0 problems with descovy, but get 6 hr severe headaches from tikavay. Do all integrase inhibitors cause headaches or dizziness? I took crixivan for years and never had any problems with it. Are the newer protease inhibitors with booster headache free? I'm thinking all integrase and nrtis affect the vascular and cause headaches or dizziness.

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 17,765
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Anyone taking a PI
« Reply #1 on: February 12, 2021, 02:51:06 pm »
Hiya.

Sorry to hear about the headaches.

Tivicay DTG can trigger this in some people, that does not mean that you would have issues with all integrase inhibitors and not all integrase inhibitors are known for having this issue at the same levels of DTG.

All I can say is to work with your doctor, if you can't manage the issue and if they feel it's DTG related then switch. 

Best, Jim.

https://pubmed.ncbi.nlm.nih.gov/30899113/

https://www.poz.com/article/rate-tivicays-central-nervous-system-side-effects-greater-trials
« Last Edit: February 12, 2021, 03:06:37 pm by Jim Allen »
HIV 101 - Everything you need to know
HIV 101
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline frankva

  • Member
  • Posts: 18
Re: Anyone taking a PI
« Reply #2 on: February 12, 2021, 03:13:22 pm »
Thanks. It's definitely the tivikay. I was taking descovy before and no problems.

Offline frankva

  • Member
  • Posts: 18
Re: Anyone taking a PI
« Reply #3 on: February 17, 2021, 11:40:38 am »
I took crixivan for 20 years, great numbers and no side effects. I have tried sustiva NRTI and tivakay, integrase. Both terrible. Is anyone here still taking a PI and which is easiest as to no side effects.

Offline Tonny2

  • Member
  • Posts: 2,500
Re: Anyone taking a PI
« Reply #4 on: February 17, 2021, 05:53:18 pm »



            ojo.          Hi there!!!, Iíve taken lots of PIs, never problems...right now I am taking darunavir/norvir (for 13 years) no headaches...talk to you doc and remember that everybody react different to the meds...I hope you find a solution to your problems... please keep us posted

Offline frankva

  • Member
  • Posts: 18
Re: Anyone taking a PI
« Reply #5 on: February 20, 2021, 12:02:39 pm »
Thank you Tonny2. That gives me some some needed objective feedback. Drug labels are about worthless. the no headache or dizziness part is what I need. May I ask you one more question. How do you compare the darunavir to the other PI,s? Any differences. I am sort of perturbed/angry that Merck pulled the plug on Crixivan because I've been undetectable for 20 years , no side effects and 1400cd4count .

Offline frankva

  • Member
  • Posts: 18
Re: Anyone taking a PI
« Reply #6 on: March 16, 2021, 02:04:52 pm »
Started the darunavir/cobistat and find it very easy to take, no real side effects at all. I know the docs push the biktarvy, but my experience is that the pis are far easier than integrase inhibitors.

Offline Salimalama

  • Member
  • Posts: 3
Re: Anyone taking a PI
« Reply #7 on: April 28, 2021, 12:41:25 am »
Frank thanks for your post. I also have been taking Crixivan for over 20 years with never any issues and always great counts. I was shocked to learn when I needed my refill in January 2021 that I could no longer get it. My doctor has switched me to Dovato and so far other than a rash that won't go away I have tolerated it fairly well. Just crazy that i was forced to change something that was working well for so long.

Offline frankva

  • Member
  • Posts: 18
Re: Anyone taking a PI
« Reply #8 on: April 28, 2021, 11:39:09 am »
Merck had a patent on Crixivan from 1996 until Feb 21. When it expired, they chose not to make generic version, which would have been far cheaper for patients. Good ole Pharma. Doubtful that another will pick it up because of regimen, but it sure worked great for me. Undet and high cd4 count for ages.

Offline frankva

  • Member
  • Posts: 18
Re: Anyone taking a PI
« Reply #9 on: April 28, 2021, 11:41:30 am »
I forgot to add that prezcobix is giving me some diarrhea, which I never had with Crixivan. Hope it will go away.

Offline nethan1621

  • Member
  • Posts: 35
Re: Anyone taking a PI
« Reply #10 on: May 10, 2021, 07:37:14 am »
I started on tivakay and descovy. I had 0 problems with descovy, but get 6 hr severe headaches from tikavay. Do all integrase inhibitors cause headaches or dizziness? I took crixivan for years and never had any problems with it. Are the newer protease inhibitors with booster headache free? I'm thinking all integrase and nrtis affect the vascular and cause headaches or dizziness.

I am taking  3 in 1 magic pill included DTG , no kind of side effects related to headache

 


Terms of Membership for these forums
 

© 2021 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.